Alert archive / Iowa / Flash Flood Warnings in 2007
Flash Flood Warning 20, NWS Quad Cities, IA
NWS Quad Cities, IA issued this flash flood warning at Jun 22, 2007, 4:41 PM CDT for Benton County, Iowa County, Iowa. It was in force for 9 hr. 17 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 22, 2007, 4:41 PM CDT (21:41 UTC)
- Expired
- Jun 23, 2007, 1:30 AM CDT
- In force
- 9 hr
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
Counties Benton County, IA, Iowa County, IA
The radar
The Quad Cities radar (KDVN), 127 km from the middle of the area, began a volume at 21:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 4:50 PM CDT | HEAVY RAIN 2.25 | Belle Plaine, IA | RAIN AMOUNT HAS FALLEN SINCE 400 PM. |
| Jun 22, 4:58 PM CDT | FLASH FLOOD | 1 N Belle Plaine, IA | WATER COVERING HIGHWAY 21 |
| Jun 22, 5:22 PM CDT | FLASH FLOOD | Belle Plaine, IA | MANY STREETS FLOODED IN CITY - SEWERS BACKING UP INTO HOMES |
| Jun 22, 5:29 PM CDT | HEAVY RAIN 4.25 | Belle Plaine, IA | RAIN FALL TOTAL SINCE 4 PM...IT IS STILL RAINING |
| Jun 22, 5:58 PM CDT | FLASH FLOOD | Blairstown, IA | WATER OVER THE ROAD AT 21ST AVE. MANY OTHER STREETS ARE FLOODED. |
| Jun 22, 6:01 PM CDT | FLASH FLOOD | 1 S Belle Plaine, IA | AREAS OF HWY 21 COVERED WITH WATER UP TO 2 FEET DEEP |
| Jun 22, 6:15 PM CDT | HEAVY RAIN 4.07 | Belle Plaine, IA | RAINFALL AS OF 6 PM. |
| Jun 22, 6:34 PM CDT | FLASH FLOOD | Marengo, IA | MUCH FLOODING IN TOWN. TRAFFIC STOPPED ON HWY 6 DUE TO STORMWATER RUNOFF OUT OF A DEVELOPMENT AREA. |
| Jun 22, 6:39 PM CDT | HEAVY RAIN 3 | 2 W Parnell, IA | |
| Jun 22, 6:53 PM CDT | FLASH FLOOD | Ladora, IA | HWY6 IS COVERED WITH WATER |
| Jun 22, 6:53 PM CDT | HEAVY RAIN 4.5 | Ladora, IA | RAINFALL SINCE 4 PM...TOTAL FOR THE DAY SO FAR 6 INCHES |
| Jun 22, 6:59 PM CDT | FLASH FLOOD | Marengo, IA | WIDEPSREAD MAJOR FLOODING...WATER OVER HIGHWAYS AND MANY ROADS CLOSED/IMPASSABLE. SANDBAGGING ONGOING AND FLOODING WORSE THAN 1993 AND PAST 40+ YEARS. HEAVY RAIN CONTINUES. |
| Jun 22, 7:39 PM CDT | HEAVY RAIN 0.9 | Vinton, IA | RAINFALL SINCE ABOUT 3 PM. |
| Jun 22, 8:00 PM CDT | HEAVY RAIN 5.5 | Belle Plaine, IA | 5.50 SINCE 4 PM, 7.25 INCHES SINCE THIS AM. |
| Jun 22, 8:42 PM CDT | FLASH FLOOD | Marengo, IA | THE CITY OF MARENGO IS COVERED WITH WATER. HIGHWAY 6 IS CLOSED. SOME TRUCKS ARE PERFORMING SWIFT-WATER RESCUES AT THIS TIME. RELAYED BY KGAN TV. |
| Jun 22, 9:15 PM CDT | FLASH FLOOD | Marengo, IA | IOWA COUNTY SHERIFF OFFICE CONFIRMS THAT ALL OF MARENGO IS FLOODED AND SOME HIGHWAYS ACROSS THE COUNTY ARE FLOODED. |
| Jun 22, 10:28 PM CDT | HEAVY RAIN 5.95 | Ladora, IA | TOTAL RAINFALL SINCE 7 AM. 4.25 INCHES FELL BETWEEN 5 PM AND 8 PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 9.7 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 529 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 115 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KDVN 222143 FFWDVN IAC011-095-230630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 441 PM CDT FRI JUN 22 2007 THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A * FLASH FLOOD WARNING FOR... BENTON COUNTY IN EAST CENTRAL IOWA... THIS INCLUDES THE CITY OF VINTON... IOWA COUNTY IN EAST CENTRAL IOWA... THIS INCLUDES THE CITY OF MARENGO... * UNTIL 130 AM CDT SATURDAY * AT 440 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS INDICATING VERY HEAVY RAIN PRODUCING THUNDERSTORMS MOVING EAST ACROSS PORTIONS OF SOUTHWEST BENTON AND NORTHERN IOWA COUNTIES. ADDITIONAL STORMS WERE LOCATED BACK INTO NORTH CENTRAL IOWA AND WILL MOVE ACROSS THE WARNED AREA OVER THE NEXT SEVERAL HOURS WITH AN ADDITIONAL 1 TO 3 INCHES OF RAINFALL POSSIBLE. THESE AREAS ARE ALREADY RAIN SOAKED FROM VERY HEAVY RAIN THIS MORNING AND CAN NOT TAKE MUCH MORE RAINFALL WITHOUT PRODUCING FLASH FLOODING. * AT 428 PM CDT...A TRAINED WEATHER SPOTTER IN BELLE PLAINE REPORTED 1 INCH OF RAINFALL IN 20 MINUTES FROM THESE THUNDERSTORMS OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO VAN HORNE...BLAIRSTOWN SHELLSBURG AND GARRISON ADDITIONAL RAINFALL OF 1 TO 3 INCHES IS EXPECTED. FLASH FLOODING IS LIKELY ON PRAIRIE AND BIG BEAR CREEKS. FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS... UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY. LAT...LON 4164 9225 4164 9186 4222 9187 4222 9226 $$ 12
2 follow-up statements
000 WGUS73 KDVN 222252 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 540 PM CDT FRI JUN 22 2007 IAC011-095-230630- BENTON IA-IOWA IA- 540 PM CDT FRI JUN 22 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT SATURDAY FOR IOWA AND BENTON COUNTIES... AT 530 PM CDT...TRAINED WEATHER SPOTTERS AND LAW ENFORCEMENT REPORTED WIDESPREAD STREET FLOODING...ALONG WITH SEWERS BACKING UP INTO HOUSES IN BELLE PLAINE. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...VAN HORNE...BELLE PLAINE...CONROY...WILLIAMSBURG...KEYSTONE...GARRISON AND ATKINS. SLOW MOVING THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL...WILL PRODUCE ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IN MUCH OF IOWA COUNTY THROUGH 8 PM. OTHER STORMS MOVING OUT OF NORTH CENTRAL IOWA WILL IMPACT THE WARNED AREA WITH ADDITIONAL RAINFALL THROUGH AT LEAST 10 PM THIS EVENING. FLASH FLOODING MEANS WATER WILL RISE RAPIDLY TO LEVELS CAUSING A THREAT TO LIFE AND PROPERTY. TAKE IMMEDIATE PRECAUTIONS. FLASH FLOODING IS LIKELY ON OLD MANS AND CLEAR CREEKS. FLOODING OF SMALL STREAMS AND CREEKS...HIGHWAYS AND STREETS... UNDERPASSES AND LOW LYING URBAN AND RURAL AREAS IS LIKELY. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY EVENING FOR EASTERN IOWA. LAT...LON 4164 9225 4164 9186 4222 9187 4222 9226 $$ 12
000 WGUS73 KDVN 230209 FFSDVN FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 858 PM CDT FRI JUN 22 2007 IAC011-095-230630- BENTON IA-IOWA IA- 858 PM CDT FRI JUN 22 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 130 AM CDT FOR IOWA AND BENTON COUNTIES... AT 855 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED WIDESPREAD MODERATE TO HEAVY RAINFALL STILL MOVING EAST OVER THE WARNED AREA. AN ADDITIONAL INCH OF RAINFALL MAY FALL THOUGH 11 PM. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MARENGO...VAN HORNE...BELLE PLAINE...SHELLSBURG...NEWHALL...KEYSTONE...GARRISON AND ATKINS. SUBSTANTIAL FLOODING WAS ONGOING IN PORTIONS OF SOUTHERN BENTON AND MUCH OF IOWA COUNTY. AT 842 PM CDT...LOCAL MEDIA REPORTED THAT THE CITY OF MARENGO WAS INUNDATED BY FLOOD WATER...AND THAT HIGHWAY 6 WAS CLOSED NEAR MARENGO. IS WAS REPORTED THAT THE CITY WAS USING TRUCKS TO HELP PERFORM SWIFT-WATER RESCUES. OFFICIALS WERE REQUESTING THAT PEOPLE STAY AWAY FROM THE MARENGO VICINITY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING...ESPECIALLY WHILE DRIVING. DO NOT DRIVE ON FLOODED ROADS. MOST FATALITIES OCCUR IN VEHICLES SWEPT AWAY IN FLOOD WATERS AS SHALLOW AS 1 FOOT. LAT...LON 4164 9225 4164 9186 4222 9187 4222 9226 $$ 12
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this flash flood warning went out at Jun 22, 3:38 PM CDT, 1 hour 3 minutes earlier.
Area forecast discussion, Jun 22, 3:38 PM CDT, 1 hour 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
338 PM CDT FRI JUN 22 2007
.SYNOPSIS...
KEY MESOSCALE FEATURE THIS EVENING IS THE SURFACE BOUNDARY
ROUGHLY LAYING ALONG A LINE FROM NORTH OF AMES TO THE QUAD CITIES
AREA. THUNDERSTORMS ARE FIRING ALONG THIS BOUNDARY IN CENTRAL
IOWA WITHIN AN INSTABILITY AXIS AND AHEAD OF A VERY SLOW MOVING
MID-LEVEL SHORT WAVE TROUGH LOCATED OVER NORTHWEST IA.
&&
.SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT...
MAIN FORECAST CONCERN IN THIS TIME FRAME IS PRECIP AMOUNTS...
THOUGH MODEST CHANCES FOR SEVERE WEATHER EXIST WEST OF THE
MISSISSIPPI RIVER THIS EVENING.
HAVE ISSUED A FLASH FLOOD WATCH FOR TONIGHT AND EARLY SATURDAY DUE
TO THE COMBINATION OF RAINFALL TODAY AND THE CONTINUED THREAT OF
HEAVY RAIN THROUGH THE NIGHT. PRECIPITABLE WATERS ARE SUFFICIENTLY
HIGH TO SUPPORT THE FLOOD THREAT. AREAS WHERE FLOODING OCCURRED
TODAY WOULD NEED LITTLE RAINFALL TO RE-FLOOD. THE SURFACE
BOUNDARY...WHICH SHOULD HELP FOCUS CONVECTION (EITHER SURFACE-
BASED NEAR THE BOUNDARY THIS EVENING...OR ELEVATED STORMS LATER
TONIGHT) IS ORIENTED GENERALLY ALONG THE MEAN UPPER LEVEL FLOW
SUGGESTING A POTENTIAL FOR TRAINING THUNDERSTORMS.
ONLY DOWNSIDE TO THE THREAT IS THE LACK OF A FOCUSED LOW-LEVEL
JET...THOUGH MODELS INDICATE A CLOSED 850MB LOW DRIFTING ACROSS
THE AREA TONIGHT WHICH SHOULD PROVIDE SUFFICIENT LOW-LEVEL
CONVERGENCE TO MAINTAIN THE STORM THREAT. THE MODELS SUGGEST
PRECIP LINGERS THROUGH PART OF THE DAY TOMORROW...BEFORE DRIER AIR
BEGINS TO SLOWLY PUSH INTO THE REGION TOMORROW NIGHT.
.LONG TERM...SUNDAY THROUGH FRIDAY...
BASIC THEME DURING THIS TIME FRAME WILL BE SEASONALLY WARM AND
HUMID AND...OTHER THAN A CHANCE OF THUNDERSTORMS LATE TUESDAY INTO
WEDNESDAY...DRY. WHILE THE MAIN STORM TRACK IS GENERALLY NORTH OF
THE CWA...THE GFS AND UKMET DROP A FRONT AND BRING A WEAK 500MB
TROUGH ACROSS THE AREA WEDNESDAY. WITH SUFFICIENT MOISTURE ALREADY
IN PLACE...MODEST POPS ARE JUSTIFIED. WOLF
&&
.AVIATION...
ALL TAF SITES HAVE FINALLY BROKEN INTO MVFR OR BETTER CIGS...WITH
CID/MLI STILL PERSISTING MVFR AND DBQ/BRL NOW VFR. EXPECT A PERIOD
OF VFR CONDITIONS WITH SCT015-025 BKN 040-100 DECKS UNTIL EVENING.
PERIODS OF TSRA WILL AGAIN IMPACT SOME OR ALL TAF SITES
TONIGHT...WITH INTERMITTENT DROPS IN VIS WITH HEAVIER SHRA AS WELL
AS LIGHTNING AND THE CHANCE OF GUSTY WINDS SHOULD ANY TSRA PASS
DIRECTLY OVER THE TAF SITES. CIGS AND POSSIBLY VIS SHOULD AGAIN
DROP IN WAKE OF THE TSRA TO IFR CONDITIONS AS REMNANT SHRA/TSRA
WORKS ACROSS THE AREA THROUGH THE EARLY MORNING HOURS...FOLLOWED BY
GRADUALLY LIFTING CIGS/VIS THROUGH MIDDAY TOMORROW. MAYES
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
MORNING FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES
MOINES-DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-
JONES-KEOKUK-LEE-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-
WASHINGTON.
IL...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
MORNING FOR BUREAU-CARROLL-HANCOCK-HENDERSON-HENRY IL-JO
DAVIESS-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-STEPHENSON-
WARREN-WHITESIDE.
MO...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH SATURDAY
MORNING FOR CLARK-SCOTLAND.
&&
WOLF/MAYESHazardous weather outlook, Jun 22, 5:32 AM CDT, 11 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 532 AM CDT FRI JUN 22 2007 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-231045- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 532 AM CDT FRI JUN 22 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER THE ENTIRE OUTLOOK AREA TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS WILL BE WIDESPREAD THIS MORNING MAINLY OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST IOWA...NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. THE THUNDERSTORMS WILL BRING TORRENTIAL DOWNPOURS WHILE MOVING OVER SOME OF THE SAME AREAS REPEATEDLY...THEREBY ENHANCING THE POTENTIAL FOR FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT UNTIL NOON FOR PORTIONS OF IOWA AND WEST CENTRAL ILLINOIS ROUGHLY ALONG AND SOUTH OF A LINE FROM CEDAR RAPIDS...TO MUSCATINE...TO ALEDO. ALONG WITH THE POTENTIAL FOR FLASH FLOODING...THE STORMS WILL BRING FREQUENT AND DANGEROUS LIGHTNING AND POSSIBLY STRONG WIND GUSTS BETWEEN 30 AND 50 MPH. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF WESTERN AND CENTRAL IOWA THIS AFTERNOON...AND MOVE BACK ACROSS THE OUTLOOK AREA MID TO LATE AFTERNOON AND TONIGHT. IF ENOUGH CLEARING AND SUBSEQUENT DESTABILIZATION CAN OCCUR AHEAD OF THESE STORMS THEN A FEW WILL HAVE THE POTENTIAL TO BECOME SEVERE WITH THE MAIN THREATS BEING LARGE HAIL TO UP TO NICKEL SIZE AND DAMAGING STRAIGHT LINE WINDS AROUND 60 MPH. THE STORMS WILL ALSO BE CAPABLE OF PRODUCING FREQUENT AND DANGEROUS LIGHTNING...AND LOCALLY HEAVY RAINFALL LEADING TO POSSIBILITY OF FLASH FLOODING AND RIVER FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS WILL BE POSSIBLE ON SATURDAY. THE STORM PREDICTION CENTER HAS PORTIONS OF SOUTHEAST IOWA...WEST CENTRAL ILLINOIS AND NORTHEAST MISSOURI OUTLOOKED IN A SLIGHT RISK OF SEVERE WEATHER. MORE THUNDERSTORMS WILL BE POSSIBLE TUESDAY AND WEDNESDAY...BUT IT IS TOO EARLY TO ASSESS THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. ANY REPORTS OF DAMAGING WINDS...LARGE HAIL OR HEAVY RAINFALL IN EXCESS OF 1 INCH AND ASSOCIATED FLOODING TO THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES WILL BE GREATLY APPRECIATED.
In the hours before
Local storm report, Jun 22, 3:54 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
354 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN 5 SE IOWA CITY 41.61N 91.47W
06/22/2007 M6.02 INCH JOHNSON IA CO-OP OBSERVER
WASTE WATER TREATMENT PLANT ON NAPOLEON STREET SOUTHEAST,
NEAR SOCCER FIELDS.
&&
ELLIOTTLocal storm report, Jun 22, 3:58 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
358 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 PM HEAVY RAIN 5 SE IOWA CITY 41.61N 91.47W
06/22/2007 M6.02 INCH JOHNSON IA CO-OP OBSERVER
WASTE WATER TREATMENT PLANT ON NAPOLEON STREET SOUTHEAST,
NEAR SOCCER FIELDS. FELL IN PAST 24 HOURS.
&&
ELLIOTTLocal storm report, Jun 22, 4:16 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
416 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 5 NE WAPELLO 41.23N 91.12W
06/22/2007 LOUISA IA TRAINED SPOTTER
5.09 INCHES OF RAIN FELL BETWEEN 8PM THURSDAY AND 930 AM
FRIDAY
&&
15Local storm report, Jun 22, 4:23 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
423 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HEAVY RAIN WASHINGTON 41.30N 91.69W
06/22/2007 E3.00 INCH WASHINGTON IA TRAINED SPOTTER
HEAVY RAIN LAST NIGHT HAS CAUSED TRIBUTARIES FEEDING
CROOKED CREEK, WEST OF WASHINGTON, TO RISE.
&&
15Local storm report, Jun 22, 4:29 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
429 PM CDT FRI JUN 22 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM HEAVY RAIN BELLE PLAINE 41.90N 92.27W
06/22/2007 M1.00 INCH BENTON IA TRAINED SPOTTER
FELL IN 20 MINUTES, FROM 400 PM TO 420 PM.
&&
ELLIOTTSpecial weather statement, Jun 22, 4:31 PM CDT, 10 minutes before
IAZ051-063-222230-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
431 PM CDT FRI JUN 22 2007
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A SPECIAL
WEATHER STATEMENT EFFECTIVE UNTIL 530 PM CDT FOR THE FOLLOWING
COUNTIES...
IN IOWA
BENTON AND IOWA
INCLUDING THE FOLLOWING LOCATIONS
AMANA...ATKINS...BELLE PLAINE...BLAIRSTOWN...CONROY...
GARRISON...KEYSTONE...LADORA...LUZERNE...MARENGO...MOUNT
AUBURN...NEWHALL...NORWAY...PARNELL...SHELLSBURG...URBANA...VAN
HORNE...VINTON AND WILLIAMSBURG
AT 429 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES NORTHWEST OF BLAIRSTOWN...OR ABOUT 10 MILES
NORTH OF MARENGO...MOVING EAST AT 30 MPH.
THIS THUNDERSTORM IS CAPABLE OF PRODUCING UP TO PEA SIZE HAIL AND
WINDS GUSTING TO AROUND 40 MPH. THE STORM IS INTENSIFYING AS IT
MOVES INTO THE AREA. IN ADDITION...TORRENTIAL RAINS MAY FALL IN THE
NEXT HOUR. AT 420 PM...A TRAINED SPOTTER IN BELLE PLAINE REPORTED 1
INCH OF RAIN IN 20 MINUTES.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT. WATER LEVELS OF SMALL STREAMS AND RIVERS MAY ALSO
RISE...THEREFORE SEEK HIGHER GROUND IF THREATENED BY FLOOD WATERS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR EASTERN IOWA.
MAYESThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:23 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Johnson | 67 min |
| Jun 21, 7:38 PM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Muscatine, Washington | 52 min |
| Jun 21, 8:07 PM CDT | Severe Thunderstorm Warning | DVN | Scott | 38 min |
| Jun 21, 8:22 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 23 min |
| Jun 22, 12:45 AM CDT | Severe Thunderstorm Warning | DVN | Des Moines | 60 min |
| Jun 22, 1:18 AM CDT | Severe Thunderstorm Warning | DVN | Johnson, Louisa, Muscatine | 27 min |
| Jun 22, 4:39 AM CDT | Flash Flood Watch | DVN | Benton, Cedar, Des Moines, Henry, Iowa, Jefferson and 8 more | 7 hr |
| Jun 22, 5:27 AM CDT | Flash Flood Warning | DVN | Johnson | 6 hr |
| Jun 22, 6:52 AM CDT | Flash Flood Warning | DVN | Des Moines, Louisa | 6 hr |
| Jun 22, 7:50 AM CDT | Flash Flood Warning | DVN | Iowa, Linn | 6 hr |
| Jun 22, 7:57 AM CDT | Flash Flood Warning | DVN | Muscatine | 6 hr |
| Jun 22, 3:16 PM CDT | Flash Flood Watch | DVN | Benton, Buchanan, Cedar, Clinton, Delaware, Des Moines and 15 more | 24 hr |
| Jun 22, 6:24 PM CDT | Flash Flood Warning | DVN | Johnson | 8 hr |
| Jun 22, 6:57 PM CDT | Flash Flood Warning | DVN | Des Moines | 9 hr |
| Jun 22, 6:57 PM CDT | Severe Thunderstorm Warning | DVN | Henry, Lee | 63 min |
Nearby
Flash Flood Warnings in Iowa, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.